MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization for subarachnoid hemorrhage (sah), a galaxy g3 mini 3mm x 6cm coil (glm930060, 30641972) was attempted to be inserted but the sheath got damaged, and delivering was impossible.There was no negative impact on the patient.The complaint coil was replaced with another coil and the procedure was completed.A continuous flush was done.A phenom microcatheter was used.Additional information was received indicating that there was no resistance reported.No neck remodeling was utilized.The microcoil was not positioned at a relatively sharp angle to the microcatheter.It was not necessary to remove the microcatheter.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Section b5: further information was received in 16-jan-2023 that the complaint coil was being used as the fourth coil when the issue occurred.The complaint coil was pushed even though there was resistance felt but the coil marker became shape and seemed to be broken.The lesion was the middle cerebral artery.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: further clarification was received on 28-feb-2023 that the complaint coil seemed to be bent.Complaint conclusion: as reported by the field, during a coil embolization for subarachnoid hemorrhage (sah), a galaxy g3 mini 3mm x 6cm coil (glm930060, 30641972) was attempted to be inserted but the sheath got damaged and delivering was impossible.There was no negative impact on the patient.The complaint coil was replaced with another coil and the procedure was completed.A continuous flush was done.A phenom microcatheter was used.Additional information was received indicating that there was no resistance reported.No neck remodeling was utilized.The microcoil was not positioned at a relatively sharp angle to the microcatheter.It was not necessary to remove the microcatheter.Further information was received in 16-jan-2023 that the complaint coil was being used as the fourth coil when the issue occurred.The complaint coil was pushed even though there was resistance felt but the coil marker became shape and seemed to be broken.The lesion was the middle cerebral artery.Further clarification was received on 28-feb-2023 that the complaint coil seemed to be bent.A non-sterile galaxy g3 mini 3mm x 6cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the coil was noted to be outside of the introducer.The device was inspected under microscopic magnification, and it was found that the introducer was kinked.The embolic coil was inspected, and its proximal portion was found to be severely stretched, the internal blue fiber was noted to be broken; the coil remains attached to the resistance heating (rh) coil and it was found in one piece.One (1) kink damage was also found on the non-stretched distal portion of the coil.The issue documented that the coil seemed to be bent was confirmed based on the kink damage found on the distal part of the coil.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, the event states that the coil was pushed even though there was resistance felt, which resulted in the coil kinking.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.The stretched condition of the embolic coil was not originally reported in the complaint.The most likely time of occurrence for this failure is during the coil withdrawal; thus, this finding is not related to the issue reported.Coil kinking and coil stretching are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Kinking and stretching can occur during procedure handling where force may have been inadvertently applied.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil with respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.¿ pulling the exposed microcoil through the rhv grommet may damage the coil.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16112402
Report Number3008114965-2023-00010
Device Sequence Number6867637
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Device Lot Number30641972
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer01/17/2023
02/17/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/06/2023
03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM MICROCATHETER.
Patient SexUnknown